Alert archive / Maine / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 9, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Mar 17, 2016, 3:55 PM EDT for Kennebec County, Somerset County, Waldo County, Maine. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 17, 2016, 3:55 PM EDT (19:55 UTC)
- Expired
- Mar 17, 2016, 4:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
Counties Kennebec County, ME, Somerset County, ME, Waldo County, ME
The radar
The Portland,ME radar (KGYX), 122 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 17, 4:00 PM EDT | HAIL 1 | 2 Nnw Unity, ME |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 439 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
734
WUUS51 KGYX 171955
SVRGYX
MEC011-025-027-172045-
/O.NEW.KGYX.SV.W.0009.160317T1955Z-160317T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
355 PM EDT THU MAR 17 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WALDO COUNTY IN SOUTH CENTRAL MAINE...
SOUTHEASTERN SOMERSET COUNTY IN WEST CENTRAL MAINE...
NORTHEASTERN KENNEBEC COUNTY IN SOUTH CENTRAL MAINE...
* UNTIL 445 PM EDT
* AT 355 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR UNITY...OR NEAR THORNDIKE...
AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
BELFAST...THORNDIKE...SEARSPORT...CLINTON...UNITY...WINTERPORT...KNOX...
DIXMONT...BURNHAM...FRANKFORT...BROOKS...DETROIT...JACKSON...WALDO...TROY...
SWANVILLE AND MONROE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE THUNDERSTORMS CAN OCCASIONALLY PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO
CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 4446 6901 4462 6943 4475 6936 4474 6927
4472 6926 4473 6920 4464 6918 4469 6891
4469 6888
TIME...MOT...LOC 1955Z 287DEG 19KT 4467 6931
$$
MLE3 follow-up statements
331
WWUS51 KGYX 172012
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
412 PM EDT THU MAR 17 2016
MEC025-172022-
/O.CAN.KGYX.SV.W.0009.000000T0000Z-160317T2045Z/
SOMERSET ME-
412 PM EDT THU MAR 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SOMERSET COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.
LAT...LON 4446 6901 4462 6943 4475 6936 4475 6934
4472 6933 4472 6926 4473 6920 4464 6918
4469 6891 4469 6888
TIME...MOT...LOC 2012Z 287DEG 19KT 4464 6919
$$
MEC011-027-172045-
/O.CON.KGYX.SV.W.0009.000000T0000Z-160317T2045Z/
WALDO ME-KENNEBEC ME-
412 PM EDT THU MAR 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHERN WALDO AND NORTHEASTERN KENNEBEC COUNTIES...
AT 412 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR THORNDIKE...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
BELFAST...THORNDIKE...SEARSPORT...CLINTON...UNITY...WINTERPORT...KNOX...
DIXMONT...BURNHAM...FRANKFORT...BROOKS...DETROIT...JACKSON...WALDO...TROY...
SWANVILLE AND MONROE.
LAT...LON 4446 6901 4462 6943 4475 6936 4475 6934
4472 6933 4472 6926 4473 6920 4464 6918
4469 6891 4469 6888
TIME...MOT...LOC 2012Z 287DEG 19KT 4464 6919
$$
HANES976
WWUS51 KGYX 172033
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
433 PM EDT THU MAR 17 2016
MEC011-172042-
/O.CAN.KGYX.SV.W.0009.000000T0000Z-160317T2045Z/
KENNEBEC ME-
433 PM EDT THU MAR 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KENNEBEC COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4449 6900 4458 6918 4465 6914 4469 6891
4469 6888
TIME...MOT...LOC 2032Z 287DEG 19KT 4461 6905
$$
MEC027-172045-
/O.CON.KGYX.SV.W.0009.000000T0000Z-160317T2045Z/
WALDO ME-
433 PM EDT THU MAR 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHEASTERN WALDO COUNTY...
AT 432 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF PROSPECT...OR 11
MILES EAST OF THORNDIKE...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
SEARSPORT...WINTERPORT...FRANKFORT...BROOKS...JACKSON...SWANVILLE AND
MONROE.
LAT...LON 4449 6900 4458 6918 4465 6914 4469 6891
4469 6888
TIME...MOT...LOC 2032Z 287DEG 19KT 4461 6905
$$
HANES754
WWUS51 KGYX 172039
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
439 PM EDT THU MAR 17 2016
MEC027-172048-
/O.EXP.KGYX.SV.W.0009.000000T0000Z-160317T2045Z/
WALDO ME-
439 PM EDT THU MAR 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WALDO COUNTY WILL
EXPIRE AT 445 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER PEA SIZE
HAIL AND GUSTY WINDS TO 40 MILES AN HOUR ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 4449 6900 4458 6918 4465 6914 4469 6891
4469 6888
TIME...MOT...LOC 2037Z 287DEG 19KT 4461 6905
$$
HANESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 1:44 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Mar 17, 1:44 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 144 PM EDT THU MAR 17 2016 .SYNOPSIS... LOW PRESSURE WILL MOVE ACROSS NORTHERN MAINE THIS EVENING WITH A TRAILING COLD FRONT SWEEPING ACROSS THE REGION FRIDAY. HIGH PRESSURE WILL GRADUALLY BUILD IN FROM THE WEST FRIDAY NIGHT THROUGH SATURDAY NIGHT AND WILL SHIFT EAST OF THE REGION ON SUNDAY. A COASTAL STORM MAY IMPACT THE REGION LATE SUNDAY INTO MONDAY AS IT MOVES UP THE EASTERN SEABOARD AND INTO THE GULF OF MAINE. A WEAK RIDGE OF HIGH PRESSURE WILL FOLLOW ON TUESDAY BEFORE ANOTHER LOW PRESSURE SYSTEM APPROACHES FROM THE WEST MIDWEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 130 PM...A SHORT WAVE TROUGH AND ATTENDANT VERY COLD TEMPERATURES ALOFT CONTINUES TO APPROACH ME AND NH. SFC HEATING OUT AHEAD OF THIS TROUGH COUPLED WITH VERY STEEP LOW TO MID LEVEL LAPSE RATES HAS ALLOWED FOR WEAK INSTABILITY TO DEVELOP. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS THROUGH THE AFTERNOON HOURS...WITH SMALL HAIL AND GUSTY WINDS BEING THE MAIN THREAT. ONE OR TWO MARGINALLY SEVERE STORMS WILL BE POSSIBLE WHERE INSTABILITY IS MAXIMIZED. THE MAIN THREATS WITH ANY SEVERE STORMS WILL BE LOCALLY DAMAGING WIND GUSTS AND MARGINALLY SEVERE HAIL. THE ACTIVITY WILL WANE EARLY THIS EVENING WITH THE LOSS OF DAYTIME HEATING...AND ANY SHOWER ACTIVITY OVERNIGHT BEING PRETTY SPARSE IN MOST PLACES. HOWEVER...ACROSS THE MOUNTAINS...SNOW SHOWERS MAY BE THE NORM OVERNIGHT AS ANOTHER SHORT WAVE TROUGH APPROACHES FROM THE NORTHWEST. LOCALLY 1 TO 2 INCHES OF SNOW WILL BE POSSIBLE OVERNIGHT INTO EARLY FRIDAY MORNING NEAR THE CANADIAN BORDER. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... A COLD FRONT WILL MOVE ACROSS THE REGION DURING THE DAY ON FRIDAY. DOWNSLOPING FLOW SHOULD ALLOW ANY RAIN OR SNOW SHOWERS TO BE WIDELY SCT AT BEST OUTSIDE OF THE FAVORABLE UPSLOPE REGIONS OF THE MOUNTAINS. OTHERWISE...COLDER AND FAIR WEATHER IS EXPECTED FRIDAY AFTERNOON AND NIGHT. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... ...ALL EYES ON POTENTIAL STORM SUNDAY NIGHT-MONDAY... HIGH IMPACT WEATHER POTENTIAL: HIGH IMPACT WINTER STORM POSSIBLE SUNDAY NIGHT THROUGH MONDAY. SOME POTENTIAL FOR WINTRY MIXED PRECIPITATION TUESDAY NIGHT OR EARLY WEDNESDAY /PARTICULARLY OVER NORTHERN AREAS/. DEVELOPING PATTERN SUGGESTS AT LEAST SOME POTENTIAL FOR HEAVY RAIN BY THE END OF NEXT WEEK. PATTERN SUMMARY: A REVIEW OF EARLY AFTERNOON WATER VAPOR IMAGERY REVEALS THE TRANSITION OF A STRONG PACIFIC JET INTO A MUCH MORE AMPLIFIED PATTERN OVER THE PAST FEW DAYS WITH A SIGNIFICANT RIDGE BUILDING ALONG THE WEST COAST OF NORTH AMERICA. THE DETAILS OF THIS BUILDING RIDGE OVER THE NEXT DAY OR TWO WILL BE ALL IMPORTANT TO WHAT HAPPENS DOWNSTREAM AS AT LEAST SOME ENERGY ACROSS ALASKA AND THE CANADIAN ARCHIPELAGO WILL BE TAPPED AND DRAWN SOUTH INTO AN AMPLIFYING EASTERN NORTH AMERICA TROUGH...WHICH WILL ATTEMPT TO CAPTURE A SOUTHERN STREAM SHORTWAVE AND PROMOTE INTENSE CYCLOGENEIS ALONG THE EAST COAST. BEYOND THIS...THE PATTERN ACROSS THE EASTERN PACIFIC AND WESTERN NORTH AMERICA FLATTENS ONCE AGAIN FOR THE FIRST HALF OF NEXT WEEK...ALLOWING PACIFIC AIR TO FLOOD EAST...AND BACK ACROSS THE CONUS. THE DIFFERENCE THIS TIME WILL BE SUBSTANTIAL AVAILABLE COLD AIR JUST NORTH OF THE US/CANADIAN BORDER...WHICH...WHEN COMBINED WITH TROUGHING DEVELOPING OVER THE SOUTHWESTERN UNITED STATES COULD SPELL AN ACTIVE PERIOD OF WEATHER BY THE SECOND HALF OF NEXT WEEK...REACHING BEYOND THE END OF THIS FORECAST PERIOD. THE DETAILS... THE BIG STORY FOR SATURDAY WILL BE THE CHILL AS T8S FALL TO AROUND 2 SIGMA BELOW NORMAL /-12 TO -18C/. THE DAY SHOULD FEATURE PLENTY OF SUN WITH A DRY AIRMASS AND SURFACE HIGH PRESSURE IN CONTROL. EVEN IF WE CAN FULLY MIX TO H8...THESE TEMPERATURES ALOFT ONLY SUPPORT UPPER 20S TO MID 30S FOR HIGHS AMD WILL CONTINUE TO TRIM FORECAST HIGHS BASED ON THESE EXPECTATIONS. HIGH PRESSURE CRESTS OVERHEAD SATURDAY NIGHT AND THEN PULLS INTO THE CANADIAN MARITIMES FOR SUNDAY WITH INCREASING CLOUDS AHEAD OF LOW PRESSURE DEVELOPING ALONG THE EAST COAST. TEMPS ALOFT WILL WARM A GOOD DEAL FROM THE DAY PREVIOUS. WITH THE INCREASING CLOUD COVER /AND THE POTENTIAL FOR SOME SNOW TO REACH SOUTHERN NEW HAMPSHIRE TOWARDS EVENING/...T9S ARE ACTUALLY A BIT COOLER IN THE AFTERNOON SOUTH OF THE MOUNTAINS THAN TO THE NORTH /MINUS SINGLE DIGITS THROUGHOUT/. THIS SHOULD FAVOR HIGHS IN THE 30S PRETTY MUCH EVERYWHERE. SUNDAY NIGHT-MONDAY: A LOOK AT THE ENVELOPE OF DETERMINISTIC AND ENSEMBLE SOLUTIONS CERTAINLY PAINTS A WESTWARD JOG IN THE TRACK OF LOW PRESSURE DURING THIS PERIOD. THE EC ENSEMBLE HAS AN IMPRESSIVELY SMALL ENVELOPE OF SOLUTIONS GIVEN HOW MUCH THE MEAN HAS SHIFTED IN THE PAST 24 HOURS. IT/S TRACK IS JUST INSIDE THE BENCHMARK WITH NUMEROUS SOLUTIONS IN THE 980-990MB RANGE AS IT DOES SO....WITH RECENT OPERATIONAL RUNS STRONGER AND TUCKED A LITTLE FURTHER WEST THAN THIS. NEW 12Z GFS FALLS MORE LINE WITH IT/S PREVIOUS 00Z ENSEMBLE MEAN...WITH A GOOD JOG WEST FROM IT/S 06Z SOLUTION...NOW FEATURING A TRACK PRETTY MUCH DIRECTLY OVER THE BENCHMARK. HOWEVER...IN COMPARISON TO THE ECWMF...THESE SOLUTIONS ARE A GOOD BIT WEAKER WITH CAPTURED SOUTHERN STREAM SHORTWAVE NOT DEVELOPING A NEGATIVE TILT UNTIL IT/S PRETTY MUCH DIRECTLY OVERHEAD. 12Z GGEM ALSO SHIFTS WEST WITH A MUCH DEEPER SOLUTION SIMILAR TO THE ECMWF. IT/S RUN TO RUN CONSISTENCY HAS BEEN POOR AND FOR THIS AFTERNOON/S PACKAGE...WILL FOLLOW CLOSE TO THE EC-ENS MEAN...WHICH FOLLOWS CLOSE THE MIDDLE OF THE GUIDANCE CONSENSUS. SUNY STONYBROOK ENSEMBLE SENSITIVITY ANALYSIS PAINTS THE PRIMARY FEATURE IMPACTING THE OVERALL EVOLUTION OF THIS LOW AS BEING THE BUILDING WESTERN NORTH AMERICA RIDGE. UNTIL WE SEE THE FULL DEVELOPMENT OF THIS RIDGE /LATE FRIDAY-EARLY SATURDAY/ EXPECT CONTINUED CHANGES IN THE LOW TRACK...WITH PTYPE ISSUES CERTAINLY NOT OUT OF THE QUESTION ALONG THE COAST. CONFIDENCE IS CERTAINLY GREAT ENOUGH TO INCREASE POPS THROUGH THE LIKELIES OVER SOUTHERN ZONES FOR SUNDAY NIGHT-MONDAY...AND WILL KEEP ALL PRECIPITATION MENTIONED AS SNOW FOR THIS PACKAGE. WIND COULD CERTAINLY BECOME AN ISSUE GIVEN THE STRONGER SOLUTIONS...BUT GIVEN THE TIME RANGE...A CONSENSUS STILL LOOKS LIKE THE BEST PATH TO TAKE. TUESDAY-WEDNESDAY: COLD AIR BEHIND DEPARTING LOW PRESSURE WILL NOT HANG AROUND FOR LONG AS THE UPSTREAM PATTERN FLATTENS RAPIDLY. TUESDAY WILL FEATURE WELL BELOW NORMAL TEMPERATURES WITH T8S BELOW - 10C...WITH SOME UPSLOPE SNOW SHOWERS LINGERING IN THE MOUNTAINS UNDER RESIDUAL CYCLONIC FLOW. HIGH TEMPERATURES WILL DEPEND GREATLY ON HOW MUCH SNOW IS REALIZED SUNDAY NIGHT-MONDAY...WITH THE CURRENT CONSENSUS OF UPPER 20S IN THE MOUNTAINS TO UPPER 30S OVER SOUTHEAST NEW HAMPSHIRE POTENTIALLY TOO WARM IF THERE IS SNOWPACK. A NARROW HIGH PRESSURE RIDGE AXIS CRESTS OVER THE REGION TUESDAY EVENING BEFORE STRENGTHENING WARM ADVECTION PATTERN DEVELOPS ALONG ADVANCING WARM FRONT ASSOCIATED WITH LOW PRESSURE OVER THE GREAT LAKES REGION. THE POTENTIAL FOR RENEWED PRECIPITATION BEGINS AS EARLY AS TUESDAY NIGHT...BUT MORE LIKELY WEDNESDAY. GIVEN THE SETUP...THERE IS SOME POTENTIAL FOR A MIX OF PRECIPITATION TYPES EARLY WEDNESDAY...WITH STRONG WARM ADVECTION FAVORING ALL RAIN BY AFTERNOON. THIS DOES NOT APPEAR TO BE A BIG PRECIPITATION PRODUCER...BUT COULD SPELL SOME TRAVEL IMPACTS IF THE TIMING IS RIGHT. HIGHS IN THE MID 30S TO MID 40S NORTH TO SOUTH LOOK GOOD AT THIS RANGE. A STRENGTHENING BAROCLINIC ZONE LOOKS TO TAKE UP SHOP FROM THE SOTUHERN PLAINS...NORTH AND EAST THROUGH THE GREAT LAKES AND NEAR THE US/CANADIAN BORDER IN THE NORTHEAST. THERE IS ACTUALLY QUITE STRONG DETERMINISTIC/ENSEMBLE SUPPORT FOR A WAVE OF LOW PRESSURE ALONG THIS BOUNDARY TO MOVE NORTH OF THE REGION IN THE WEDNESDAY NIGHT-THURSDAY TIMEFRAME. AT THIS RANGE...THE CONSENSUS WOULD FAVOR THE FRONTAL BOUNDAY TO RESIDE JUST NORTH OF OUR AREA...PROMISING ANY PRECIPITATION THAT WOULD FALL TO BE OF THE LIQUID VARIETY. TEMPERATURES ALOFT WILL BE MILD...BUT WILL TEMPER EXPECTED HIGHS AT THIS RANGE GIVEN PRECIPITATION POTENTIAL AS WELL AS INCREASING UNCERTAINTY IN EXACTLY WHERE THE BOUNDARY SETS UP. WILL HAVE TO KEEP AN EYE ON THIS BOUNDARY AS WE MOVE BEYOND THE END OF THIS FORECAST PERIOD AS IT PORTENDS HEAVY RAINFALL POTENTIAL GIVEN AMPLE AVAILABLE MOISTURE AND A STRENGTHENING JET ALOFT NORTH OF THE BOUNDARY. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... SHORT TERM...MAINLY VFR CONDITIONS ARE EXPECTED THIS EVENING AND OVERNIGHT. HOWEVER...A PERIOD OF SHOWERS AND WIDELY SCT THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE REGION BETWEEN 18Z AND 02Z. THESE COULD PRODUCE GUSTY SFC WINDS...SMALL HAIL...AND BRIEF IFR CONDITIONS. OTHERWISE...MAINLY VFR EXPECTED THROUGH FRIDAY NIGHT OUTSIDE OF THE MOUNTAINS - LOWER CONDITIONS IN SNOW SHOWERS ARE EXPECTED THERE. LONG TERM...VFR SATURDAY THROUGH EARLY SUNDAY...WITH THE POTENTIAL OF A 18-24 HOUR PERIOD OF VLIFR/LIFR CIGS/VSBYS SUNDAY EVENING THROUGH THE DAY MONDAY WITH HEAVY SNOW POTENTIAL AS A STORM SYSTEM PASSES OFFSHORE. THERE REMAINS UNCERTAINTY IN THE STORM TRACK THAT COULD EITHER 1-CAUSE THE HEAVIEST SNOW TO BE OFFSHORE WITH LOWER AVIATION IMPACTS OR 2-CAUSE A CHANGE TO RAIN FOR COASTAL SITES IMPACTING VISIBILITY AND CIGS. STRONG NORTHEAST WINDS BACKING NORTHWEST DURING THIS PERIOD ARE BECOMING INCREASINGLY LIKELY AS WELL. A RETURN TO VFR CONDITIONS MONDAY NIGHT-TUESDAY WITH SHSN POTENTIAL LINGERING AT BML. && .MARINE... SHORT TERM...SMALL CRAFT ADVISORIES HAVE BEEN ISSUED FOR THE OCEAN WATERS FOR MARGINAL SCA WIND GUSTS AND SEAS THROUGH FRI MORNING. AFTER A BRIEF BREAK FRI AFTERNOON...SCA CONDITIONS WILL LIKELY REDEVELOP ON ALL WATERS FRI NIGHT. LONG TERM...QUIET SATURDAY-SUNDAY. IT IS BECOMING INCREASINGLY LIKELY THAT STRONG LOW PRESSURE MOVES CLOSE TO...OR PERHAPS INSIDE THE BENCHMARK SUNDAY NIGHT-MONDAY WITH GALES A GOOD POSSIBILITY...AND STORMS POSSIBLE. && .TIDES/COASTAL FLOODING...GIVEN THE SHIFTING MODEL CONSENSUS TO A STRONGER LOW NEARER THE COAST...HAVE TO KEEP AN EYE ON COASTAL IMPACTS. FORTUNATELY...ASTRONOMICAL TIDES ARE GENERALLY LOW /9.2 SUNDAY EVENING AND 9.7 MONDAY MORNING/...SO IMPACTS WOULD MORE LIKELY BE OF THE SPLASH-OVER VARIETY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ150-152-154. && EKSTER/ARNOTT
Hazardous weather outlook, Mar 17, 3:24 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 324 PM EDT THU MAR 17 2016 MEZ007>009-012>014-018>028-NHZ001>015-181930- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH- 324 PM EDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS CROSS THE REGION THROUGH THIS EVENING. ISOLATED SEVERE STORMS ARE EXPECTED WITH THE PRIMARY THREAT BEING HAIL TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. CONFIDENCE IS INCREASING THAT A WINTER STORM WILL IMPACT AT LEAST SOME PARTS OF THE FORECAST AREA SUNDAY NIGHT THROUGH MONDAY. THE POTENTIAL EXISTS FOR SIGNIFICANT SNOW ACCUMULATIONS AS WELL AS STRONG WINDS ALONG THE COAST. THERE REMAINS SIGNIFICANT UNCERTAINTY REGARDING THE TRACK OF THIS STORM...WHICH WILL INFLUENCE PRECIPITATION TYPE AND POTENTIAL SNOWFALL ACCUMULATIONS. YOU SHOULD MONITOR LATER STATEMENTS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE REGARDING THE POTENTIAL IMPACTS FROM THIS STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-181930- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 324 PM EDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS WILL MOVE OFFSHORE THROUGH THIS EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE WITH THE PRIMARY THREAT BEING HAIL TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A PERIOD OF GALE FORCE WINDS IS POSSIBLE SUNDAY NIGHT THROUGH LATE MONDAY. THERE IS SOME LOW POTENTIAL FOR STORM FORCE WIND GUSTS AS WELL...PARTICULARLY IN THE OUTER WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ARNOTT
In the hours before
Local storm report, Mar 17, 3:05 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
305 PM EDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL LEWISTON 44.10N 70.22W
03/17/2016 M1.00 INCH ANDROSCOGGIN ME PUBLIC
LISBON STREET
&&
EVENT NUMBER GYX1601590
BROWNLocal storm report, Mar 17, 3:15 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
315 PM EDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 2 E MECHANIC FALLS 44.11N 70.35W
03/17/2016 M1.00 INCH ANDROSCOGGIN ME LAW ENFORCEMENT
&&
EVENT NUMBER GYX1601591
MLELocal storm report, Mar 17, 3:20 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
320 PM EDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL 3 SE HARRISON 44.08N 70.64W
03/17/2016 E1.00 INCH CUMBERLAND ME NWS EMPLOYEE
&&
EVENT NUMBER GYX1601592
ARNOTTLocal storm report, Mar 17, 3:23 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
323 PM EDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL 2 E LEWISTON 44.10N 70.17W
03/17/2016 E1.75 INCH ANDROSCOGGIN ME TRAINED SPOTTER
&&
EVENT NUMBER GYX1601593
MCLocal storm report, Mar 17, 3:30 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
330 PM EDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL CANAAN 44.76N 69.56W
03/17/2016 E1.00 INCH SOMERSET ME BROADCAST MEDIA
&&
EVENT NUMBER GYX1601594
MCLocal storm report, Mar 17, 3:47 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
347 PM EDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM HAIL 1 SW LISBON 44.02N 70.11W
03/17/2016 M1.00 INCH ANDROSCOGGIN ME TRAINED SPOTTER
&&
EVENT NUMBER GYX1601595
MCThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 7:55 AM EDT | Small Craft Advisory for Hazardous Seas | GYX | 6 hr | |
| Mar 17, 10:39 AM EDT | Small Craft Advisory | GYX | 15 hr | |
| Mar 17, 1:44 PM EDT | Special Weather Statement | GYX | Androscoggin | 46 min |
| Mar 17, 1:46 PM EDT | Special Weather Statement | GYX | Franklin | 44 min |
| Mar 17, 2:31 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin | 29 min |
| Mar 17, 2:39 PM EDT | Special Weather Statement | GYX | Waldo | 51 min |
| Mar 17, 2:45 PM EDT | Special Weather Statement | GYX | Androscoggin | 45 min |
| Mar 17, 2:57 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Kennebec | 25 min |
| Mar 17, 3:04 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Kennebec, Sagadahoc | 41 min |
| Mar 17, 3:09 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Oxford | 39 min |
| Mar 17, 3:16 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec, Somerset, Waldo | 44 min |
| Mar 17, 3:25 PM EDT | Special Marine Warning | GYX | 35 min | |
| Mar 17, 3:43 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Lincoln, Sagadahoc | 47 min |
| Mar 17, 3:45 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Sagadahoc | 45 min |
| Mar 17, 3:55 PM EDT | Special Marine Warning | GYX | 35 min | |
| Mar 17, 4:01 PM EDT | Special Weather Statement | GYX | Cumberland, York | 44 min |
| Mar 17, 4:03 PM EDT | Special Marine Warning | GYX | 57 min | |
| Mar 17, 4:41 PM EDT | Special Marine Warning | GYX | 34 min | |
| Mar 17, 5:00 PM EDT | Special Marine Warning | GYX | 30 min | |
| Mar 17, 5:21 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec, Knox, Somerset, Waldo | 39 min |
| Mar 17, 5:27 PM EDT | Special Marine Warning | GYX | 33 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.